MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20029E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use with bd alaris¿ smartsite¿ extension set the device alarmed for occlusion.The following information was provided by the initial reporter: it was reported by customer that during the last 6 mls of kanuma infusing to patient, the pump began beeping for occlusion at patient side.Confirmed patency of port a cath by aspiration and flush.Then attempted to flush distal to smallbore tubing 0.2 micron low protein binding fliter needle-free valve.Determined occlusion was at the filter.Removed filter tubing and replaced.Infusion then completed without further occlusion.Faulty tubing sample saved.
 
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: one sample (model #20029e, lot #21096128) was returned by the customer.It was reported by customer that during the last 6 mls of kanuma infusing to patient, the pump began beeping for occlusion at patient side.The set was examined for defects and abnormalities.No defects or abnormalities were observed.The set were connected to a 10 ml bd syringe and attempted to be flushed with water.The set was able to be flushed with force, however, the filter was leaking and bubbles were flushing out the distal end.There were no signs of excess solvent.A quality notification was sent to the supplier of the filter.The supplier of the filter was able to confirm the failure.After the investigation, the root cause was determined to be that the hydrophobicity of the membrane was compromised, possibly due to the medications/fluids being used.A device history record review for model 20029e lot number 21096128 was performed.The search showed that a total of (b)(4).Units in 1 lot number was built on 27sep2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.

Brand Name
BD ALARIS¿ SMARTSITE¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17234674
Report Number9616066-2023-01326
Device Sequence Number12172994
Product Code FPA
UDI-Device Identifier10885403234866
UDI-Public10885403234866
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20029E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown